MAUDE Adverse Event Report: WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number ZFEN-P-2-32-124-R
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/17/2016
Type of Reportable Event Serious Injury
Event or Problem Description
The large fenestration for the sma (superior mesenteric artery) vessel ended up posterior instead of anterior on final angio.The graft was properly oriented by physician and dm prior to implant.An additional stent was placed in the sma that extended above fixation stent.
 
Additional Manufacturer Narrative
Device remains in situ and is not available for evaluation.The work order was reviewed and found to be complete and correct.Review of the order form, submitted by the physician, found no evidence the device was not manufactured to specification.As per qc procedure, the device orientation is checked during manufacturing.Imaging confirmed that the graft was deployed posteriorly instead of anteriorly.Review of the angiographic imaging showed that both the left and right renal arteries were successfully stented with blood flow present, and the sma artery was stented from above, with a catheter/guide wire entering through a strut of the proximal exposed stent of the zfen-p device, into the sma artery, achieving blood flow.The patient's iliac anatomy was reported to be very tortuous.The device was orientated correctly prior to insertion, and no difficulty was experienced in stenting the renal fenestrations.Based on the information provided, there is no evidence that the device was not manufactured to specification, and it appears that the most likely cause of the device rotating was the patient's very tortuous iliac anatomy.Prior to insertion of the device, the physician confirmed the graft orientation by checking the anterior and posterior markers under fluoro, ensuring they formed a cross and rotated correctly, indicating that the device was loaded correctly.Additionally, the two small fenestrations for the renal arteries were the same size and situated almost directly opposite each other, resulting in the anterior and posterior sides of the graft appearing identical under fluoroscopy and making it difficult to determine graft orientation during advancement.The position of the renal fenestrations would also have allowed for them to be successfully stented when the device was deployed posteriorly instead of anteriorly.The ifu sent with the device states to check the orientation of the graft prior to insertion and to avoid twisting the graft.(b)(4).
 
Event or Problem Description

Brand Name
ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane QLD 4 113
AS  QLD 4113
MDR Report Key5506113
Report Number9680654-2016-00003
Device Sequence Number1038037
Product Code MIH
UDI-Device Identifier10827002325446
UDI-Public(01)10827002325446(17)190112(10)AC966754
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/08/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberZFEN-P-2-32-124-R
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/17/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/16/2016
Supplement Report FDA Received Date06/07/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR